I'm currently in a flare w/bleeding from crohn's disease and my current medication is colazal (3 3x/day) and 20mg prednisone. I have also been running a high fever and was suggested to take tylenol and motrin, alternating between each every 3 hours. Is this ok to do with my current condition and medication? I know motrin is a non-steroidal anti-inflammatory and prednisone is a steroidal anti-inflammatory so I am unsure about the combination especially since I have some GI bleeding.
Hi - sorry to hear you are having a flare. When I have them, my gastro prescribes 30 mg prednisone to start with, and taper by 5 mg a week. Other than pred, he only prescribes imodium (immodium) for the diarrhea and codeine phosphate for the crampy pain. I take the latter two as and when needed. You could try googling colazal (I haven't heard of it) and see if there are any contra-indications.
I will suggest you to keep using motrin, because contains ibuprofen and is recommended for pain relief. Motrin IB is effective for many different ailments and recommended and supported by many medical professionals. Motrin's main pain reliever is ibuprofen. The recommended dose is 200 mg every 4-6 hours. For stronger pain, 2 of the 200 mg. caplets may be taken, not to exceed 6 caplets in 24 hours. One 200 mg caplet is recommended to take first, however, and the 2 capsule dose should be taken only as necessary.
For further motrin information take a look at
my sister has chronic crohns and has had a high fever for a mounth and the doctors said to have broth and antibiotics and there not helping do any of you know what the fever is caused by and how to stop it? liz patzer
go to er and why aren,t you on humira ? never mind the rest of the bull, i suffered for almost three years dont get me wrong i,m still not perfect but i,m much better then i was especially with the fevers, and pain is less sever. to people who are bleeding i started bleeding with first time normal stool in three years this week a good amount have no idea why red blood in toilet on toilet paper and possibly tiny clots any ideas?
sick of being sick
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.